MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a 2.5x5 orbit galaxy xtrasoft coil (640cx2505, 30633042) was being used as the first coil.The physician decided to pull it out for re-deployment after trying another size of coil first.During resheathing the coil, the introducer failed to be re-zipped.The physician decided to pull it out because coil's size was not appropriate with the aneurysm.The physician used a same like product.The procedure was successfully finished.Based on the device analysis of the product received, the embolic coil was found damaged.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.[complaint conclusion]: as reported by the field, during a coil embolization, a 2.5x5 orbit galaxy xtrasoft coil (640cx2505, 30633042) was being used as the first coil.The physician decided to pull it out for re-deployment after trying another size of coil first.During resheathing the coil, the introducer failed to be re-zipped.The physician decided to pull it out because coil's size was not appropriate with the aneurysm.The physician used a same like product.The procedure was successfully finished.A non-sterile og cmplx xtrasoft coil 2.5x5 was received for analysis on a pouch.The device was visually inspected, and it was found that the hypo-tube to be kinked at 125 cm from proximal end, also, it was noted that the introducer has a split condition, causing the hypo-tube component to protrude.No other damages or anomalies were observed during the visual inspection.The og cmplx xtrasoft coil 2.5x5 was inspected under a microscope magnification, and it was found that the coil component has a damaged condition.No other damages or anomalies were observed on the device.The functional test could not be performed due to the conditions noted on the device.A manufacturing record evaluation (mre) was performed for the finished device 30633042 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the hypo-tube of the og cmplx xtrasoft coil 2.5x5 was noted to be kinked, also, it was noted that the introducer has a split condition, causing the hypo-tube component to protrude.No other damages or anomalies were observed on the device during the visual inspection.The coil component was inspected under microscopic magnification, and it was noted to be damaged.No other damages or anomalies were observed during the microscopic inspection.The conditions described above precluded proper testing.However, such damages seem to be secondary to the zipping difficulty condition reported and may relate to factors not described in this complaint (e.G., excessive force applied to the device).Coil damage is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Damage can occur during procedure handling where force may have been inadvertently applied.The complaint documented that there was an issue to re-zip the device; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil removal from the patient which resulted in the coil damaged.The customer complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.With the limited information available, an assignment of a root cause is not possible, and no further evaluation could be conducted.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14497258
Report Number3008114965-2022-00373
Device Sequence Number6150904
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number640CX2505
Device Catalogue Number640CX2505
Device Lot Number30633042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown